MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 32/+3MM T1; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 32/+3MM T1; HIP PROSTHESIS
Catalog Number 650-1161
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: tprlc 133 type1 bm so 10.0; item# 51-113100; lot# 7821184 dural alpha insert neutr gg/32; item # 01.00013.407; lot # 3223772.Allofit alloclassic shl 48/gg; item # 00000004243; lot # 3219562.G2 - foreign: netherlands customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately seven weeks after implantation, the patient underwent a revision surgery due to a femoral head fracture.There was no reported trauma, and the cause of the fracture remains unknown.Due diligence is in progress for this complaint; no further additional information or product has been received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.A visual review of the returned ceramic head confirmed that it had fractured.Four fractured pieces were received for evaluation.The pieces show dark marks in the taper hole and on the fracture surfaces, indicating metal transfer.Biological discoloration was also observed on multiple pieces.The visible taper area shows near-circumferential metal transfer, consistent with proper fixation of the head.The fracture surfaces contain metal transfer as well, indicating that the head remained in vivo after the fracture occurred.This likely damaged or obscured key fracture features.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.Radiographs were provided and reviewed by a radiologist.The review identified that the proximal femoral head implant is fractured and there is mild subluxation of the arthroplasty secondary to the fractured femoral head implant, without dislocation or osseous fracture.There is no evidence of implant loosening.No cause of the femoral head implant is identified.The returned ceramic head exhibited fracture with evidence of near-circumferential metal transfer in the taper area indicating proper fixation.However, with the available information a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOLOX DELTA CER FEM HD 32/+3MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21713741
Report Number3002806535-2025-00129
Device Sequence Number18660035
Product Code LZO
UDI-Device Identifier00887868271557
UDI-Public(01)00887868271557(17)341011(10)3217105
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-1161
Device Lot Number3217105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown